Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Oct 19, 2016, 6:21 PM CDT for Cleveland County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Oct 19, 2016, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Cleveland County, OK
The radar
The Norman radar (KTLX), 1 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
017
WWUS84 KOUN 192321
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED OCT 19 2016
OKZ025-029-030-192345-
OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
621 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHWESTERN POTTAWATOMIE AND NORTHEASTERN CLEVELAND COUNTIES UNTIL
645 PM CDT...
AT 619 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...CHOCTAW...HARRAH...
STELLA...STANLEY DRAPER LAKE...NEWALLA AND NORTHERN LAKE THUNDERBIRD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 163 AND 174.
INTERSTATE 240 BETWEEN MILE MARKERS 12 AND 16.
LAT...LON 3524 9740 3535 9745 3548 9720 3538 9712
3528 9709
TIME...MOT...LOC 2319Z 252DEG 15KT 3532 9738
$$
KURTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 19, 6:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 19, 6:10 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Norman OK 610 PM CDT Wed Oct 19 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... A cold front will continue to push southward this evening. A few showers and storms are trying to develop near OUN, LAW, and SPS right now. However, storm coverage should remain fairly low near OUN and LAW so will only include VCTS there. Over SPS, storm coverage should increase dramatically over the next 2-3 hours so a tempo group has been included there. Otherwise, expect some gusts to around 20 to 25 kt from the north behind the front with some VFR cigs around 040-050. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 68 44 72 / 20 0 0 0 Hobart OK 53 69 43 73 / 10 0 0 0 Wichita Falls TX 57 71 45 73 / 50 10 0 0 Gage OK 44 66 38 79 / 0 0 0 0 Ponca City OK 50 66 41 71 / 10 0 0 0 Durant OK 59 72 47 73 / 70 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/03/03
Hazardous weather outlook, Oct 19, 3:07 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 307 PM CDT WED OCT 19 2016 OKZ004>048-050>052-TXZ083>090-202015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 307 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA. LOCATION... THE SLIGHT RISK OF SEVERE THUNDERSTORMS IS GENERALLY SOUTHEAST OF A LINE FROM SHAWNEE TO PURCELL TO DUNCAN TO WAURIKA. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER ACROSS THAT PART OF OKLAHOMA AND NORTH TEXAS SOUTHEAST OF A LINE FROM CHANDLER TO OKLAHOMA CITY TO ALTUS OKLAHOMA TO QUANAH TEXAS. TIMING... THIS AFTERNOON AND EVENING... MAINLY FROM 4 PM TO 9 PM. IMPACTS... HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. DISCUSSION... A WARM FRONT HAS MOVED NORTH BRINGING HIGHER HUMIDITY AND HIGHER INSTABILITY NORTH INTO SOUTHERN AND PORTIONS OF CENTRAL OKLAHOMA TODAY. SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP NEAR AND SOUTH OF THIS FRONT THIS AFTERNOON. INSTABILITY WILL BE SUFFICIENT FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP... CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 70 MPH. STORMS WILL BE SLOW TO MOVE... AND SUCCESSIVE STORMS MOVING OVER THE SAME AREA CAN LEAD TO AREAS OF HEAVY RAIN AND LOCALIZED FLOODING. THE SEVERE WEATHER THREAT WILL DECREASE LATER THIS EVENING AS INSTABILITY DECREASES. THE FRONT WILL BEING MOVING SOUTH AS A COLD FRONT THIS EVENING AND SHIFT THE STORMS TO THE SOUTH. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA SHOULD PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. SPEG
In the hours before
Special weather statement, Oct 19, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED OCT 19 2016
OKZ025-029-030-192345-
OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
621 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHWESTERN POTTAWATOMIE AND NORTHEASTERN CLEVELAND COUNTIES UNTIL
645 PM CDT...
AT 619 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...CHOCTAW...HARRAH...
STELLA...STANLEY DRAPER LAKE...NEWALLA AND NORTHERN LAKE THUNDERBIRD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 163 AND 174.
INTERSTATE 240 BETWEEN MILE MARKERS 12 AND 16.
LAT...LON 3524 9740 3535 9745 3548 9720 3538 9712
3528 9709
TIME...MOT...LOC 2319Z 252DEG 15KT 3532 9738
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 6:28 PM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Oct 19, 6:40 PM CDT | Special Weather Statement | OUN | Pottawatomie | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.